MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP HUM SOCKET INSERT 40MM +4MM, STANDARD

ENCORE MEDICAL L.P. RSP SHOULDER; RSP HUM SOCKET INSERT 40MM +4MM, STANDARD
Model Number 508-00-440
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery.This was a scheduled two stage revision.During the first surgery the surgeon used a large amount of bone graft in the glenoid, the surgeon thought it was best to leave the glenosphere off so the bone graft could heal.The graft healed and this surgery was to place the glenosphere and replace the insert.
 
Additional Manufacturer Narrative
The reason for this stage two revision was the surgeon added a new glenosphere and insert.During the first surgery the surgeon used a large amount of bone graft in the glenoid, the surgeon thought it was best to leave the glenosphere off so the bone graft could heal.The graft healed and this stage two surgery was to place the glenosophere and replace the insert.The original glenosphere was in-vivo for 6.4 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.Review of the device history record (dhr) for the explanted part revealed no discrepancies or issues during the manufacture of this part.The dhr evidences that all critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The complaint investigation history was reviewed and no trends or on-going issues were deemed as present or in need of review.No issues or anomalies were observed with the concomitant part.No further action is deemed necessary at this time.This event is deemed as non-product related.The root cause for this event was the surgeon added a bone graft in the patient's joint and later, when healed, the surgeon added a new glenosphere and insert.The surgeon reported no issues associated with the explanted product.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP HUM SOCKET INSERT 40MM +4MM, STANDARD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6725373
Report Number1644408-2017-00576
Device Sequence Number1236651
Product Code KWS
UDI-Device Identifier00888912144223
UDI-Public(01)00888912144223
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number508-00-440
Device Catalogue Number508-00-440
Device Lot Number920F1023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;